Alert archive / Texas / Flash Flood Warnings in 2012

Flash Flood Warning 16, NWS Houston/Galveston, TX

February 4, 20124 counties in Texas

NWS Houston/Galveston, TX issued this flash flood warning at Feb 4, 2012, 3:25 AM CST for 4 counties in Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 4, 2012, 3:25 AM CST (09:25 UTC)
Expired
Feb 4, 2012, 5:30 AM CST
In force
2 hr
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
None

Counties Brazos County, TX, Burleson County, TX, Grimes County, TX, Washington County, TX

The radar

The Ft Hood radar (KGRK), 90 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.4 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2012-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2012-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1201 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
1.2
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

237 
WGUS54 KHGX 040925
FFWHGX
TXC041-051-185-477-041130-
/O.NEW.KHGX.FF.W.0016.120204T0925Z-120204T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
325 AM CST SAT FEB 4 2012

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BURLESON COUNTY IN SOUTHEAST TEXAS...
  NORTHERN GRIMES COUNTY IN SOUTHEAST TEXAS...
  SOUTHERN BRAZOS COUNTY IN SOUTHEAST TEXAS...
  NORTHWESTERN WASHINGTON COUNTY IN SOUTHEAST TEXAS...

* UNTIL 530 AM CST

* AT 319 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THAT A LINE OF SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL 
WAS LOCATED BETWEEN DIME BOX AND WELLBORN. 6 TO 9 INCHES OF RAIN HAS 
FALLEN OVER PARTS OF THE WARNING AREA EARLIER TONIGHT AND ANOTHER 1 
TO 2 INCHES OF RAIN WILL BE POSSIBLE EARLY THIS MORNING. 

THE MOST DANGEROUS CONDITIONS WILL BE OVER BURLESON AND BRAZOS 
COUNTIES. THE POTENTIAL FOR FLASH FLOODING IS LOWER IN WASHINGTON 
COUNTY BUT TRAINING OF STORMS COULD STILL LEAD TO MINOR FLOODING AND 
PONDING OF WATER ON ROADWAYS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  COLLEGE STATION...LAKE SOMERVILLE DAM AND SOMERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DEPTH AND SPEED OF FLASH FLOOD WATERS. ACT QUICKLY IF FLASH FLOODING
IS OBSERVED. DO NOT STAY IN AREAS PRONE TO FLOODING WHEN WATER BEGINS
TO RISE.

&&

A FLOOD WATCH IS IN EFFECT UNTIL 7 AM SATURDAY MORNING FOR THE 
WARNED AREA.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 3083 9609 3085 9595 3075 9584 3018 9666
      3014 9677 3016 9680 3020 9675 3024 9675
      3026 9669 3029 9666 3031 9669 3031 9674
      3040 9680

$$
2 follow-up statements
214 
WGUS74 KHGX 041100
FFSHGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
500 AM CST SAT FEB 4 2012

TXC041-051-185-477-041130-
/O.CON.KHGX.FF.W.0016.000000T0000Z-120204T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRIMES TX-WASHINGTON TX-BURLESON TX-BRAZOS TX-
500 AM CST SAT FEB 4 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN BRAZOS...
BURLESON...WESTERN WASHINGTON AND NORTHERN GRIMES COUNTIES UNTIL 530
AM CST...

AT 500 AM CST...DOPPLER RADAR INDICATED THAT THE HEAVIEST RAINFALL 
ASSOCIATED WITH SHOWER AND THUNDERSTORM ACTIVITY HAS MOVED TO THE 
SOUTH OF THE WARNED AREA. HOWEVER...LIGHT TO MODERATE RAINFALL 
CONTINUES ACROSS THE AREA WHICH IS LIKELY ALLOWING FOR ANY FLOODING 
TO ONLY SLOWLY RECEDE. IF RAINS CONTINUE TO MOVE OUT OF THE AREA... 
THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 530 
AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DEPTH AND SPEED OF FLASH FLOOD WATERS. ACT QUICKLY IF FLASH FLOODING
IS OBSERVED. DO NOT STAY IN AREAS PRONE TO FLOODING WHEN WATER BEGINS
TO RISE. REMEMBER...TURN AROUND DON'T DROWN!

&&

A FLOOD WATCH IS IN EFFECT UNTIL 700 AM CST FOR THE WARNED AREA.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 3083 9609 3085 9595 3075 9584 3018 9666
      3014 9677 3016 9680 3020 9675 3024 9675
      3026 9669 3029 9666 3031 9669 3031 9674
      3040 9680

$$
796 
WGUS74 KHGX 041129
FFSHGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
529 AM CST SAT FEB 4 2012

TXC041-051-185-477-041141-
/O.EXP.KHGX.FF.W.0016.000000T0000Z-120204T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRIMES TX-WASHINGTON TX-BURLESON TX-BRAZOS TX-
529 AM CST SAT FEB 4 2012

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN BRAZOS...
BURLESON...WESTERN WASHINGTON AND NORTHERN GRIMES COUNTIES WILL BE
ALLOWED TO EXPIRE AT 530 AM CST...

HEAVY RAINS CONTINUE TO MOVE TO THE EAST AND SOUTHEAST OF THE WARNED 
AREA. LIGHT TO MODERATE RAINS SHOULD COME TO AN END BY SUNRISE. 
HOWEVER...HEAVY RAINFALL FROM EARLIER THIS MORNING WILL BE SLOW TO 
RECEDE. 

IF ANY FLOODING IS OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY. REMEMBER...TURN AROUND DON'T DROWN!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DEPTH AND SPEED OF FLASH FLOOD WATERS. ACT QUICKLY IF FLASH FLOODING
IS OBSERVED. DO NOT STAY IN AREAS PRONE TO FLOODING WHEN WATER BEGINS
TO RISE.

&&

A FLOOD WATCH IS IN EFFECT UNTIL 700 AM CST FOR THE WARNED AREA.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 3083 9609 3085 9595 3075 9584 3018 9666
      3014 9677 3016 9680 3020 9675 3024 9675
      3026 9669 3029 9666 3031 9669 3031 9674
      3040 9680

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Feb 3, 11:21 PM CST, 4 hours 4 minutes earlier.

Area forecast discussion, Feb 3, 11:21 PM CST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1121 PM CST FRI FEB 3 2012

.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...
NO CHANGES TO PREVIOUS THINKING AS AN AREA OF SHRA/TSRA WILL CROSS
SE TX EARLY SAT MORNING. CLOUDS WILL HANG AROUND THROUGH THE
AFTERNOON. PREFER THE SLIGHTLY FASTER GFS WHICH APPEARS TO HAVE
INITIALIZED BETTER THAN THE NAM. 43

&&

.CLIMATE...
A FLASH FLOOD WATCH WAS ISSUED EARLIER THIS EVENING FOR A PART OF
SOUTHEAST TEXAS. THIS IS THE FIRST FLOOD WATCH ISSUED FOR PART OF
OUR COUNTY WARNING AREA SINCE SEPTEMBER 7TH 2010. 43

&&

.PREV DISCUSSION... /ISSUED 903 PM CST FRI FEB 3 2012/

UPDATE...
UPDATED DISCUSSION.

DISCUSSION...
EVENING SUPERCELL THAT MOVED THROUGH BURLESON AND BRAZOS COUNTY
HAS WEAKENED SOMEWHAT LEAVING A NUMBER OF DAMAGE...FLOODING AND
HAIL REPORTS IN ITS WAKE. NOW NEED TO MONITOR STORMS POISED TO THE
NORTHWEST. THESE ARE PROGGED TO SAG SOUTH OVERNIGHT ASSOCIATED
WITH A PREFRONTAL TROUGH. GIVEN SLOW MOVEMENT SOME POTENTIAL FOR
TRAINING AND ADDITIONAL RAINFALL IN AREAS THAT RECEIVED FLOODING
EARLIER THIS EVENING SO AM EVALUATING NEED FOR FLASH FLOOD WATCH
FOR AT LEAST NORTHWEST COUNTIES. FRONT PROGGED TO CATCH UP TO THIS
LINE OVERNIGHT...WITH STORMS MOVING NW TO SE OVERNIGHT AND
SATURDAY MORNING...AND ISOLATED SEVERE A POSSIBILITY. 46

PREV DISCUSSION... /ISSUED 314 PM CST FRI FEB 3 2012/

DISCUSSION...
SCT CONVECTION FIRING UP ACROSS THE CENTRAL PARTS OF THE CWA THIS
AFTN AS THE DISTURBANCE MOVES NEWD OVER THE AREA. TSRAS MOVING AT
A FAIRLY STEADY CLIP AND OBS NOT INDICATING THE PRESENCE OF A SFC
BOUNDARY IN THE FA. SO NOT EXPECTING ANY TRAINING/FLOODING ISSUES
ATTM. HOWEVER THE MAJOR ISSUE FOR THE SHORT TERM REMAINS THE FCST
OF STRONG/POSSIBLY SVR STORMS OVERNIGHT/TOMORROW WITH THE PASSAGE
OF THE COLD FRONT. SE TX LOOKS TO BE NEAR THE "STARTING POINT" OF
THE BETTER/STRONGER JET DYNAMICS WHEN TIMED WITH FROPA. WHILE LOW-
LEVEL MOISTURE WILL BE APLENTY...LIMITED DAYTIME HEATING COMBINED
WITH THE PROGS OF A FAST MOVING FRONT SHOULD THEN KEEP A MAJORITY
OF THE STORMS ON THE SIDE OF STRONG (VS. SEVERE) AS WELL AS BRIEF
LOCALLY HEAVY RAINS (VS. TRAINING HEAVY RAINS). AN UPDATED HAZARD-
OUS WX OUTLOOK WAS ISSUED EARLIER THIS AFTN...ACCOUNTING FOR THIS
LINE OF THINKING.

LOOKING AHEAD TO THE REST OF THE WEEKEND...MODELS KEEP THE TRENDS
ON THE WET/ACTIVE SIDE. AS PER THE GFS (IN PARTICULAR)...A RATHER
WELL-DEFINED SHORT-WAVE EMBEDDED IN THE SWLY FLOW ALOFT IS FCSTED
TO MOVE ACROSS THE AREA SUN NIGHT/EARLY MON. ANY STORMS THAT FORM
SHOULD BE ELEVATED AT THAT TIME. AFTER A SHORT BREAK ON MON THERE
ARE HINTS OF YET ANOTHER S/WV ON TUES AS THE PERSISTENT SWLY FLOW
ALOFT DRAGS THESE SYSTEMS ACROSS. MOST NOTABLY...LONG-RANGE PROGS
NOT REALLY OFFERING UP A WHOLE LOT OF CHANGE TO THIS COOL/WET PAT-
TERN FOR THE END OF NEXT WEEK AS THE DEEP SWLY UPPER FLOW REMAINS
IN PLACE AS WELL AS THE OFFSHORE SFC FLOW. 41

MARINE...
THE SEA FOG HAS NOT BEEN AS PREVALENT TODAY AS YESTERDAY AFTERNOON.
HOWEVER...DEWPOINTS IN THE UPPER 60S AND LOWER 70S WERE JUST TO THE
SOUTH...WHILE AND SOME PATCHY SEA FOG HAS DRIFTED ONTO GALVESTON
ISLAND EARLIER THIS AFTERNOON. EXPECT THE FOG TO BECOME MORE
WIDESPREAD BY MID EVENING AND PERSIST THROUGH THE NIGHT. THE LATEST
GUIDANCE SUGGESTS THAT THE FOG MAY BEGIN TO LIFT IN ADVANCE OF THE
COLD FRONTAL PASSAGE. THE MODELS ARE MOVING THE FRONT THROUGH THE
BAYS IN THE MID AND LATE MORNING AND OFF THE COAST DURING MIDDAY TO
MID AFTERNOON TIME PERIOD. MODERATE TO STRONG OFFSHORE WINDS WILL
THEN DEVELOP SATURDAY NIGHT AND SUNDAY AND CONTINUE THROUGH MONDAY.

40

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      60  64  43  56  36 /  70  70  20  50  50
HOUSTON (IAH)              64  71  49  58  39 /  60  70  30  50  50
GALVESTON (GLS)            62  71  54  57  44 /  50  70  40  50  50

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 7 AM CST SATURDAY FOR THE FOLLOWING
     ZONES: BRAZOS...BURLESON...GRIMES...MADISON...WALKER...
     WASHINGTON.

GM...DENSE FOG ADVISORY UNTIL 3 AM CST SATURDAY FOR THE FOLLOWING
     ZONES: GALVESTON BAY...WATERS FROM HIGH ISLAND TO FREEPORT
     OUT 20 NM.

&&

DISCUSSION...46
AVIATION/MARINE...43
Hazardous weather outlook, Feb 3, 1:16 PM CST, 14 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
116 PM CST FRI FEB 3 2012

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-041200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
116 PM CST FRI FEB 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHERN
HALF OF SOUTHEAST TEXAS...

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON FOR
MUCH OF THE AREA AS THE AIRMASS REMAINS VERY MOIST AND UNSTABLE.
A FEW STRONG OR SEVERE STORMS ARE POSSIBLE. THE MAIN RISK AREA FOR
SEVERE THUNDERSTORMS IS ALONG AND NORTH OF BRENHAM TO CONROE TO
LIVINGSTON LINE.

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP NEAR AND ALONG
THE COLD FRONT AS IT APPROACHES LATE TONIGHT. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE ACROSS ALL OF SOUTHEAST TEXAS WITH
RAINFALL AMOUNTS OF 1 TO 2 INCHES EXPECTED TO BE COMMON AND
ISOLATED AMOUNTS OF 3 TO 5 INCHES POSSIBLE THROUGH SATURDAY
MORNING.

FOG...SOME DENSE ESPECIALLY NEAR THE BAYS AND NEARSHORE
WATERS...IS POSSIBLE AGAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE LOCALLY HEAVY RAINFALL THREAT WILL CONTINUE THROUGH THE
MORNING HOURS AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH
SOUTHEAST TEXAS PRIMARILY DURING THE MORNING HOURS. THE FRONT WILL
REACH THE COAST LATE MORNING TO EARLY AFTERNOON ON SATURDAY. FOG
WITH SOME DENSE AREAS ESPECIALLY NEAR THE BAYS AND NEARSHORE
WATERS IS POSSIBLE UNTIL THE COLD FRONT MOVES THROUGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON...TONIGHT...AND ON
SATURDAY MORNING.

In the hours before

Special weather statement, Feb 3, 10:14 PM CST, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1014 PM CST FRI FEB 3 2012

TXZ176-177-196-198-040515-
BRAZOS-GRIMES-MADISON-WALKER-
1014 PM CST FRI FEB 3 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 1007 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTHWEST OF MADISONVILLE...MOVING EAST
AT 20 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS...ARE LIKELY WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...NORTH ZULCH...IOLA...
MIDWAY AND MADISONVILLE.

GUSTY WINDS MAY CAUSE SMALL TREE BRANCHES TO BE BROKEN...AND
UNSECURED OBJECTS TO BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN
ATTRACT LIGHTNING. IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.  SEEK SHELTER IN A STURDY
STRUCTURE OR NON-CONVERTIBLE AUTOMOBILE UNTIL THIS STORM HAS PASSED.

A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 AM FOR THE WARNED AREA.

LAT...LON 3110 9577 3109 9576 3109 9574 3108 9573
      3086 9563 3070 9622 3087 9630
TIME...MOT...LOC 0413Z 248DEG 18KT 3082 9615
Special weather statement, Feb 3, 11:22 PM CST, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1122 PM CST FRI FEB 3 2012

TXZ176-177-198-040615-
GRIMES-MADISON-WALKER-
1122 PM CST FRI FEB 3 2012

...STRONG THUNDERSTORMS MOVING THROUGH NORTHERN GRIMES...MADISON AND
NORTHWEST WALKER COUNTIES...

AT 1117 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF MADISONVILLE...MOVING EAST AT 15
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND HEAVY DOWNPOURS...ARE LIKELY WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...CRABBS PRAIRIE...BEDIAS
AND MADISONVILLE.

GUSTY WINDS MAY CAUSE SMALL TREE BRANCHES TO BE BROKEN...AND
UNSECURED OBJECTS TO BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN
ATTRACT LIGHTNING. IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.  SEEK SHELTER IN A STURDY
STRUCTURE OR NON-CONVERTIBLE AUTOMOBILE UNTIL THIS STORM HAS PASSED.
WATCH OUT FOR PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS.

LAT...LON 3100 9566 3099 9568 3095 9565 3072 9559
      3074 9601 3092 9604 3103 9567
TIME...MOT...LOC 0520Z 263DEG 14KT 3084 9592
Local storm report, Feb 3, 11:53 PM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1153 PM CST FRI FEB 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     FLASH FLOOD      4 N KURTEN              30.84N 96.26W
02/03/2012                   BRAZOS             TX   LAW ENFORCEMENT

            HIGH WATER ON FM 974.

&&

DREILLY
Local storm report, Feb 4, 12:25 AM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1225 AM CST SAT FEB 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             7 E CALDWELL            30.53N 96.59W
02/03/2012  M0.25 INCH       BURLESON           TX   LAW ENFORCEMENT

            PEA SIZED HAIL ON HIGHWAY 21 AT CR 240...7 MILES EAST OF
            CALDWELL.

0648 PM     TORNADO          SNOOK                   30.49N 96.47W
02/03/2012                   BURLESON           TX   EMERGENCY MNGR

            POSSIBLE TORNADO ON THE GROUND IN SNOOK...POWER LINES
            DOWN. FEDEX FACILITY SEVERELY DAMAGED.

0720 PM     HAIL             COLLEGE STATION         30.60N 96.31W
02/03/2012  M1.00 INCH       BRAZOS             TX   AMATEUR RADIO

            QUARTER SIZED HAIL IN COLLEGE STATION AT MARION PUGH AND
            GEORGE BUSH DRIVE...OTHER PEA SIZED HAIL REPORTS AT
            BIZZELL STREET AND LINCOLN AVENUE.

0735 PM     HAIL             COLLEGE STATION         30.60N 96.31W
02/03/2012  M1.00 INCH       BRAZOS             TX   AMATEUR RADIO

            ONE INCH HAIL CAUSED A BROKEN WINDOW ON HOME AT MARION
            PUGH AND GEORGE BUSH DRIVE.

0735 PM     FLASH FLOOD      COLLEGE STATION         30.60N 96.31W
02/03/2012                   BRAZOS             TX   AMATEUR RADIO

            THE BASEMENT OF THE COMMONS DORMITORY ON A AND M CAMPUS
            IS FLOODED.

0738 PM     TSTM WND DMG     COLLEGE STATION         30.60N 96.31W
02/03/2012                   BRAZOS             TX   BROADCAST MEDIA

            POWER POLES DOWN ON ASHFORD ROAD AND FINFEATHER ROAD.

0738 PM     HAIL             COLLEGE STATION         30.60N 96.31W
02/03/2012  M2.00 INCH       BRAZOS             TX   NWS EMPLOYEE

            2.25 INCH HAIL JUST NORTH OF THE A AND M CAMPUS.

0750 PM     FLASH FLOOD      COLLEGE STATION         30.60N 96.31W
02/03/2012                   BRAZOS             TX   AMATEUR RADIO

            BIZZELL STREET ON THE A AND M CAMPUS IS UNDER 2 TO 3 FEET
            OF RAIN WATER.

0900 PM     FLASH FLOOD      5 WSW COLLEGE STATION   30.58N 96.39W
02/03/2012                   BRAZOS             TX   LAW ENFORCEMENT

            FM 60 AT JONES ROAD CLOSED DUE TO FLOODING.

0900 PM     FLASH FLOOD      3 ESE BRYAN             30.65N 96.32W
02/03/2012                   BRAZOS             TX   LAW ENFORCEMENT

            FM 158 AT FM 1179 CLOSED DUE TO HIGH WATER.

1130 PM     FLASH FLOOD      4 N KURTEN              30.84N 96.26W
02/03/2012                   BRAZOS             TX   LAW ENFORCEMENT

            HIGH WATER ON FM 974.

&&

DREILLY

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 6:16 PM CSTAreal Flood AdvisoryHGXBrazos3 hr
Feb 3, 6:36 PM CSTTornado WarningHGXBrazos, Burleson24 min
Feb 3, 7:00 PM CSTTornado WarningHGXBrazos, Burleson30 min
Feb 3, 7:05 PM CSTFlash Flood WarningHGXBrazos, Burleson3 hr
Feb 3, 7:28 PM CSTSevere Thunderstorm WarningHGXBrazos, Grimes47 min
Feb 3, 7:47 PM CSTAreal Flood AdvisoryHGXBrazos, Grimes118 min
Feb 3, 7:53 PM CSTRiver Flood WarningHGXMontgomery16 hr
Feb 3, 8:15 PM CSTMarine Dense Fog AdvisoryHGX7 hr
Feb 3, 9:20 PM CSTFlash Flood WatchHGXBrazos, Burleson, Grimes, Madison, Walker, Washington9 hr
Feb 3, 10:14 PM CSTSpecial Weather StatementHGXMadison61 min
Feb 3, 10:35 PM CSTAreal Flood AdvisoryHGXBrazos, Grimes, Madison115 min
Feb 3, 10:54 PM CSTFlash Flood WarningHGXBrazos, Grimes, Madison74 min
Feb 3, 11:22 PM CSTSpecial Weather StatementHGXMadison53 min
Feb 4, 12:25 AM CSTAreal Flood AdvisoryHGXGrimes, Houston, Madison, Walker65 min
Feb 4, 1:24 AM CSTAreal Flood AdvisoryHGXHouston, Madison, Trinity, Walker66 min
Feb 4, 1:36 AM CSTFlash Flood WarningHGXBrazos, Burleson, Grimes, Madison114 min
Feb 4, 2:24 AM CSTFlash Flood WarningHGXGrimes, Houston, Madison, Trinity, Walker2 hr
Feb 4, 3:13 AM CSTMarine Dense Fog AdvisoryHGX9 hr
Feb 4, 6:09 AM CSTAreal Flood AdvisoryHGXBrazos, Burleson, Grimes, Houston, Liberty, Madison and 6 more3 hr
Feb 4, 7:22 AM CSTRiver Flood WarningHGXBurleson, Lee3 days
Feb 4, 8:14 AM CSTRiver Flood WarningHGXTrinity, Walker51 hr
Feb 4, 9:11 AM CSTSpecial Marine WarningHGX2 hr
Feb 4, 9:56 AM CSTRiver Flood WarningHGXHarris, Liberty4 days
Feb 4, 10:15 AM CSTSpecial Marine WarningHGX2 hr
Feb 4, 10:20 AM CSTSpecial Weather StatementHGXGalveston25 min
Feb 4, 3:28 PM CSTSmall Craft AdvisoryHGX36 hr

Nearby

Flash Flood Warnings in Texas, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.